MAUDE Adverse Event Report: BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 800 HEMATOLOGY SYSTEM
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Test Result (2695)
Date of Event 06/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On (b)(6) 2018, the field service engineer (fse) confirmed the customer did not review the sample results prior to releasing per established lab protocol.Although there was no malfunction identified, bec is reporting the transfusion event in an abundance of caution.Per unicel dxh series with system manager software instructions for use (ifu): flags, codes, and messages are evaluated when the sample is analyzed.Beckman coulter does not claim to identify every abnormality in all samples.Beckman coulter suggests using all available options to optimize the sensitivity of instrument results.Beckman coulter recommends avoiding the use of one type of message or output to summarize results or patient conditions.(b)(4).
 
Event or Problem Description
The customer reported recovering discrepant cbc results on a single patient sample run on their unicel dxh 800 coulter cellular analysis system (dxh8001).The customer stated the patient¿s sample was run on two of the lab¿s dxh 800 instruments; the results were considered erroneous when the results from the dxh 8002 instrument did not match the results generated by the dxh 8001 instrument.Instrument printouts provided for review confirmed on (b)(6) 2018, discrepant cbc results were recovered on the dxh8002 instrument, in particular lower wbc, rbc, hgb, hct, and mchc with no instrument suspect messages when compared to the results recovered on the dxh 8001 instrument.Per telephone conversation with the customer on (b)(6) 2018, the customer confirmed the erroneous results were reported to the physician and the patient transfused based on the initial hgb-5.3 and hct-18.7 results.A manual slide review of the patient¿s sample was not performed.All controls recovered within specification.

Brand Name
UNICEL DXH 800 COULTER CELLULAR ANALYSIS SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821
MDR Report Key7918811
Report Number1061932-2018-01043
Device Sequence Number1914232
Product Code GKZ
UDI-Device Identifier15099590381646
UDI-Public(01)15099590381646(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K140911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTN,DXH 800 HEMATOLOGY SYSTEM
Device Catalogue Number629029
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date06/06/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2018
Initial Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR